MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; FENESTRATED BIPOLAR FORCEPS
Model Number 430011-57
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted myomectomy surgical procedure, the jaw of the fenestrated bipolar forceps instrument was broken.The user continued and completed the procedure as planned.No fragment fell into the patient.No known impact or patient consequence was reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained additional information: the reporter stated that they dropped the instrument on the floor and picked it up and noticed that the jaw was completely broken off.No fragments fell into the patient, and there was no patient injury.Nothing was missing from the instrument.The user replaced the instrument with a spare one.The instrument did not collide with any other instruments or other hard material during the surgical procedure.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has received the fenestrated bipolar forceps instrument for evaluation, but evaluation has not been completed as of the date of this report.Therefore, the root cause of the customer reported failure mode has not been determined.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The fenestrated bipolar forceps instrument was analyzed and found to have a broken molded insulator on the lower jaw.The broken molded insulator likely caused the grip tip to be fully detached.The broken piece was returned with the instrument.The grip base for the grip with the cracked molded insulator does not appear to be bent.A visual inspection found no external damage to the housing or main tube.The housing was removed for inspection and found no internal damage.The input disks were manually articulated with no issues.The grip knob was able to rotate, allowing the grips to open/close without any issues.The instrument was found to have a detached fragment.Smaller fragments were not returned and were likely caused by the broken over molded insulator.The entire lower grip tip was detached and was returned.The bipolar instrument's conductor wire was found to be broken and was likely caused by the broken over molded insulator.The wire is on the side with the lower jaw.The wire appears to be sticking out and would fail electrical continuity.The complaint was confirmed by failure analysis.The probable root cause is attributed to damage during use, which may result from applying excess force on the instrument tip during handling, insertion, usage (overloading), or removal.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
FENESTRATED BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23722125
Report Number2955842-2025-47516
Device Sequence Number13286975
Product Code NAY
UDI-Device Identifier00886874114339
UDI-Public(01)00886874114339(11)240229(10)K10240229
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430011-57
Device Catalogue Number430011
Device Lot NumberK10240229 0005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2025
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date12/04/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown